Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
186 Doctors are Online

Light abdominal pain, difficulty in breathing. Suspect Meningitis. Can PE cause purplish rash on the chest or neck ?

Can a PE cause a purplish rash on the chest and/or neck? My sister-in-law- passed away suddenly from what the attending physician says was Meningitis . Light abdominal pain started late Friday night, difficulty in breathing at 5:00 am Saturday morning, arrived at the hospital 7:00 am, and passed away by 11:00 am Saturday morning. I know that meningitis happens fast but this sounds more like a PE to me. Any correlation between rash and PE?
Asked On : Tue, 28 Aug 2012
Answers:  1 Views:  44
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
Internal Medicine Specialist 's  Response
Dear friend, thank you for choosing HCM.
really saddened to read this news ! condolences !!

meningitis is unusual to cause death so fast.
PE (pulmonary embolism) does not produce any discoloration on the chest / neck nor pain in the abdomen.
unlikely PE.
what was her age?
any other symptoms?
was an ultrasound abdomen done? can you describe the rash in details?
can you post all the tsets results done by uploading on this site (uploader available)

I hope to have answered your query satisfactorily.
Take care and please keep me informed of your progress.
Good Luck !
May I request you to rate your experience here before you close.
Thank you.
Answered: Tue, 28 Aug 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor